Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 86, NWS Brownsville, TX
NWS Brownsville, TX issued this severe thunderstorm warning at Jun 30, 2012, 3:54 PM CDT for Zapata County, Texas. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 30, 2012, 3:54 PM CDT (20:54 UTC)
- Expired
- Jun 30, 2012, 4:16 PM CDT
- In force
- 22 min
- Issued by
- NWS Brownsville, TX
- Area
- Storm-based polygon
County Zapata County, TX
The radar
The Brownsville radar (KBRO), 193 km from the middle of the area, began a volume at 20:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 12:00Z, 8.9 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2903 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 784 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
443
WUUS54 KBRO 302054
SVRBRO
TXC505-302145-
/O.NEW.KBRO.SV.W.0086.120630T2054Z-120630T2145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
354 PM CDT SAT JUN 30 2012
THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN ZAPATA COUNTY IN DEEP SOUTH TEXAS.
* UNTIL 445 PM CDT
* AT 354 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM...CAPABLE OF PRODUCING QUARTER SIZE HAIL AND
DAMAGING 60 MPH WINDS...OVER FALCON...MOVING NORTH AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
LOPENO.
MORALES-SANCHEZ.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR
HIGHER...HAIL THE SIZE OF PENNIES OR LARGER...AND ANY WIND DAMAGE TO
YOUR NATIONAL WEATHER SERVICE IN BROWNSVILLE BY CALLING 956-504-1432.
&&
LAT...LON 2686 9915 2679 9895 2662 9910 2660 9913
2662 9918 2664 9920 2667 9921 2669 9921
TIME...MOT...LOC 2054Z 168DEG 16KT 2670 9910
$$
JGG1 follow-up statement
029
WWUS54 KBRO 302116
SVSBRO
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
416 PM CDT SAT JUN 30 2012
TXC505-302126-
/O.CAN.KBRO.SV.W.0086.000000T0000Z-120630T2145Z/
ZAPATA-
416 PM CDT SAT JUN 30 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ZAPATA COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND IS NO LONGER
SEVERE. VERY HEAVY RAIN WILL REMAIN POSSIBLE.
LAT...LON 2686 9915 2679 9895 2662 9910 2660 9913
2662 9918 2664 9920 2667 9921 2669 9921
TIME...MOT...LOC 2116Z 168DEG 16KT 2680 9912
$$
JGGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 1:43 PM CDT, 2 hours 11 minutes earlier.
Area forecast discussion, Jun 30, 1:43 PM CDT, 2 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 143 PM CDT SAT JUN 30 2012 .SHORT TERM /NOW THROUGH SUNDAY NIGHT/...SQUALL LINE RACING SOUTHWARD ACROSS THE COASTAL COUNTIES PRODUCED WIND GUSTS OF 35 TO 45KTS AS IT PASSED KHRL AND KBRO. DEEP MOISTURE AND IMPRESSIVE INSTABILITY HAVE KEPT THUNDERSTORM INVIGORATED...BUT STORMS HAVE NOT HAD QUITE THE HOLDING POWER DUE TO WEAK AND VARIABLE WINDS UP TO 25000 FEET. THE OUTFLOW BOUNDARY HAS STABILIZED THE REGION IN ITS WAKE FOR THE TIME BEING...BUT AREAS FURTHER INLAND HAVE SEEN LITTLE CLOUD COVER AND REMAIN UNSTABLE. SHOWERS AND THUNDERSTORMS ARE STILL EXPECTED FOR THESE REGIONS THROUGH SUNSET. PRECIPITATION IS STILL EXPECTED TO CONTINUE THROUGH THE NEXT 36 HOURS DUE TO THE MID LEVEL LOW CURRENTLY OVERHEAD MOVING SLOWLY WESTWARD INTO MEXICO. CHANCES REMAIN ISOLATED FOR ALL AREAS THROUGH SUNDAY NIGHT. HIGHS TOMORROW WILL AGAIN REACH THE MID 90S TO AROUND 100. .LONG TERM /MONDAY THROUGH SATURDAY MORNING/...TROPICAL AIR MASS CHARACTERISTICS WILL PERSIST OVER THE CWA ON MONDAY...BUT AS H5 RIDGING AND SURFACE HIGH PRESSURE COME TO DOMINATE THE GULF OF MEXICO...MUCH OF THE UPCOMING WEEK WILL SEE SEASONAL WEATHER. TEMPS WILL BE NEAR TO SLIGHTLY ABOVE NORMAL WITH A MODERATE ONSHORE WIND. COASTAL SHOWERS WILL KEEP ISOLATED POPS IN THE FORECAST. && .MARINE... TONIGHT THROUGH SUNDAY NIGHT...MARINE CONDITIONS ARE AGITATED AT THE MOMENT DUE TO THE SQUALL LINE PRODUCING GUSTY NORTH WINDS. AS THE LINE MOVES SOUTH AWAY FROM THE NW GULF...WINDS WILL SHIFT BACK TO THE SOUTHEAST AND RUN 15 TO 20 KNOTS. EXERCISE CAUTION WORDING IS EXPECTED...WITH POSSIBLE ADVISORIES FOR THE GULF WATERS LATE TONIGHT INTO TOMORROW WHEN WINDS REACH AROUND 20 KNOTS. SEAS WILL HOVER AROUND 3 TO 4 FEET THROUGH THE PERIOD. MONDAY THROUGH THURSDAY MORNING...THE LARGE SCALE PATTERN WILL BE DOMINATED BY SURFACE HIGH PRESSURE OVER MUCH OF THE GULF. TROPICAL MOISTURE WILL MOVE NORTH FROM THE SOUTHWEST GULF ON THE SYNOPTIC SCALE SOUTHEAST WINDS...PRODUCING PERIODS OF MARINE SHOWERS...BUT OTHERWISE EXPECT MODERATE SOUTHEAST WINDS AND MODERATE SEAS... EXCEPT FOR MONDAY WHEN WINDS AND SEAS WILL BE SLIGHTLY HIGHER AND POSSIBLY IN EXERCISE CAUTION TERRITORY. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 79 92 78 92 / 20 30 20 10 BROWNSVILLE 77 95 78 92 / 20 30 20 10 HARLINGEN 76 95 77 95 / 20 30 20 10 MCALLEN 76 98 78 95 / 20 30 20 10 RIO GRANDE CITY 76 100 78 96 / 20 30 20 10 SOUTH PADRE ISLAND 81 90 79 90 / 30 30 20 10 && .BRO WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT: HTTP://WEATHER.GOV/RGV 64/54/MARTINEZ
Hazardous weather outlook, Jun 30, 4:13 AM CDT, 11 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 413 AM CDT SAT JUN 30 2012 TXZ248>257-011100- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 413 AM CDT SAT JUN 30 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT. NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP DURING THE LATE MORNING THROUGH LATE AFTERNOON HOURS. LOCALLY HEAVY RAINFALL IS POSSIBLE...PRODUCING PONDING OF WATER ON ROADS AND HIGHWAYS AND MINOR NUISANCE FLOODING IN POORLY DRAINING AND LOW-LYING AREAS. THERE IS A MODERATE RISK OF RIP CURRENTS AT THE BEACHES OF SOUTH PADRE ISLAND AND AT BOCA CHICA BEACH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A MODERATE RISK OF RIP CURRENTS IS POSSIBLE AT THE LOCAL BEACHES SUNDAY AND MONDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ130-132-135-150-155-170-175-011100- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 413 AM CDT SAT JUN 30 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED. TOMASELLI
In the hours before
Special weather statement, Jun 30, 1:07 PM CDT, 2 hours 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 107 PM CDT SAT JUN 30 2012 TXZ253>257-301800- HIDALGO-INLAND CAMERON-INLAND WILLACY-COASTAL WILLACY-COASTAL CAMERON- 107 PM CDT SAT JUN 30 2012 ...THUNDERSTORMS WITH VERY STRONG GUSTY WINDS WILL AFFECT WILLACY... HIDALGO AND CAMERON COUNTIES... A LINE OF SHOWERS AND THUNDERSTORMS...MOVING SOUTH AT 20 MPH AND PRECEDED BY AN OUTFLOW BOUNDARY...WILL AFFECT HARLINGEN VALLEY AIRPORT...HARLINGEN...SAN BENITO...WESLACO...MCALLEN AND BROWNSVILLE UNTIL 145 PM CDT. GUSTY WINDS UP TO 50 MPH WILL OCCUR PRIMARILY JUST AHEAD OF THE THUNDERSTORM LINE. FREQUENT CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS WILL BE POSSIBLE. IF CAUGHT OUTSIDE... CROUCH DOWN IN A LOW SPOT...AWAY FROM TALL OBJECTS. 54
Special weather statement, Jun 30, 1:08 PM CDT, 2 hours 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 108 PM CDT SAT JUN 30 2012 TXZ253>257-301845- HIDALGO-INLAND CAMERON-INLAND WILLACY-COASTAL WILLACY-COASTAL CAMERON- 108 PM CDT SAT JUN 30 2012 ...THUNDERSTORMS WITH VERY STRONG GUSTY WINDS WILL AFFECT WILLACY... HIDALGO AND CAMERON COUNTIES... A LINE OF SHOWERS AND THUNDERSTORMS...MOVING SOUTH AT 20 MPH AND PRECEDED BY AN OUTFLOW BOUNDARY...WILL AFFECT HARLINGEN VALLEY AIRPORT...HARLINGEN...SAN BENITO...WESLACO...MCALLEN AND BROWNSVILLE UNTIL 145 PM CDT. GUSTY WINDS UP TO 50 MPH WILL OCCUR PRIMARILY JUST AHEAD OF THE THUNDERSTORM LINE. FREQUENT CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS WILL BE POSSIBLE. IF CAUGHT OUTSIDE... CROUCH DOWN IN A LOW SPOT...AWAY FROM TALL OBJECTS. 54
Special weather statement, Jun 30, 1:54 PM CDT, 2 hours before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 154 PM CDT SAT JUN 30 2012 TXZ253-301930- HIDALGO- 154 PM CDT SAT JUN 30 2012 ...THUNDERSTORMS WITH STRONG GUSTY WINDS WILL AFFECT HIDALGO COUNTY... SHOWERS AND THUNDERSTORMS ARE DEVELOPING OVER SOUTHERN HIDALGO COUNTY...AND WILL AFFECT MCALLEN AND WESLACO UNTIL 230 PM CDT. GUSTY WINDS UP TO 50 MPH MAY OCCUR. FREQUENT CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS WILL BE POSSIBLE. ISOLATED STORMS MAY BECOME STRONG TO MARGINALLY SEVERE. IF CAUGHT OUTSIDE... CROUCH DOWN IN A LOW SPOT...AWAY FROM TALL OBJECTS. 54
Special weather statement, Jun 30, 2:18 PM CDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 218 PM CDT SAT JUN 30 2012 TXZ248-302000- ZAPATA- 218 PM CDT SAT JUN 30 2012 ...SIGNIFICANT WEATHER ADVISORY FOR ZAPATA COUNTY... AT 217 PM...RADAR INDICATED STRONG THUNDERSTORMS FROM NEAR ZAPATA TO JUST SOUTH OF BUSTAMANTE. GUSTY WINDS TO 50 MPH AND BRIEF HEAVY RAIN CAN BE EXPECTED WITH THIS STORM. CLOUD TO GROUND LIGHTNING WILL ALSO BE POSSIBLE. LOCATIONS IMPACTED INCLUDE....ZAPATA...BUSTAMANTE....SIESTA SHORES...MEDINA...LAS PALMAS AND FALCON LAKE ESTATES...UNTIL 300 PM CDT. JGG
Special weather statement, Jun 30, 3:21 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 321 PM CDT SAT JUN 30 2012 TXZ249-252-302100- JIM HOGG-STARR- 321 PM CDT SAT JUN 30 2012 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN JIM HOGG AND NORTHWESTERN STARR COUNTY UNTIL 400 PM... AT 319 PM...RADAR INDICATED STRONG THUNDERSTORMS NEAR VIBORAS...MOVING SLOWLY NORTHWESTWARD AT ABOUT 10 MPH. VERY HEAVY RAINFALL...GUSTY WINDS TO 45 MPH...AND CLOUD TO GROUND LIGHTNING CAN BE EXPECTED WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE VIBORAS...EL SAUZ...AND GUERRA. JGG
Special weather statement, Jun 30, 3:23 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 323 PM CDT SAT JUN 30 2012 TXZ248-302100- ZAPATA- 323 PM CDT SAT JUN 30 2012 ...SIGNIFICANT WEATHER ADVISORY FOR ZAPATA COUNTY... AT 322 PM...SPOTTERS REPORTED NICKEL SIZED HAIL IN ZAPATA. GUSTY WINDS OF 35 MPH AND ADDITIONAL HAIL UP TO AROUND NICKEL SIZE WILL BE POSSIBLE WITH STRONG THUNDERSTORMS OVER THE AREA. THE PRIMARY THREAT WITH THESE STORMS IS VERY HEAVY RAIN...AND A FLASH FLOOD WARNING IS IN EFFECT FOR THE ZAPATA AREA UNTIL 430 PM. JGG
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 10:00 PM CDT | Small Craft Advisory for Winds | BRO | 6 hr | |
| Jun 30, 11:48 AM CDT | Special Marine Warning | BRO | 57 min | |
| Jun 30, 12:42 PM CDT | Special Marine Warning | BRO | 48 min | |
| Jun 30, 2:09 PM CDT | Areal Flood Advisory | BRO | Cameron | 66 min |
| Jun 30, 2:26 PM CDT | Areal Flood Advisory | BRO | Cameron, Hidalgo | 94 min |
| Jun 30, 2:50 PM CDT | Flash Flood Warning | BRO | Zapata | 100 min |
| Jun 30, 3:51 PM CDT | Areal Flood Advisory | BRO | Cameron | 84 min |
| Jun 30, 4:22 PM CDT | Areal Flood Advisory | BRO | Starr, Zapata | 113 min |
| Jun 30, 4:37 PM CDT | Flash Flood Warning | BRO | Cameron | 3 hr |
| Jun 30, 5:03 PM CDT | Flash Flood Warning | BRO | Starr, Zapata | 87 min |
| Jun 30, 5:40 PM CDT | Flash Flood Warning | BRO | Zapata | 110 min |
| Jun 30, 6:26 PM CDT | Flash Flood Warning | BRO | Starr, Zapata | 2 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.